Allergic Reaction to Antibiotics

Antibiotics are generally used for preventing and curing infections triggered by different bacteria. Taking antibiotics for treating health disorders has become a typical way to manage diseases.

Antibiotics are derived from strains of molds or bacteria. If bacteria get in the body and causes complications in its functions, and the immunity cannot fight it off, antibiotics are required to help your immune system. They destroy bacteria and prevent its growth. Remember that antibiotics can only decrease infection provoked by bacteria, not by viruses causing flu and cold. If used appropriately, antibiotic drugs are able to save lives, however they might cause problems if administered indiscriminately. Sometimes the body can show allergic reactions to antibiotics.

Symptoms

In fact, allergic response to antibiotics depends mainly on the quantity and type of antibiotics used. Often the symptoms of allergic reaction to antibiotics start within twenty four hours. The most frequent question when an allergic reaction appears is how long it will last. Usually it remains for a few hours after necessary precaution measures are taken. Rash or hives appear around the neck, face, arms, mouth, face and many other body parts. Swelling, itching, mild fluid eruptions, redness generally take place on different range of severity. The rash feels painful and tender if touched.

Allergic reaction to antibiotics can be accompanied by difficulty breathing, wheezing and choking coughing bout. Difficulty in swallowing is also a common symptom of allergy to antibiotics. In some cases there can be vomiting and nausea. Anaphylactic shock is the most severe allergic reaction! It requires immediate medical care. In many cases it can be fatal, if a patient is not given proper medical help.

In children symptoms of allergic reaction to antibiotics are similar to those in adults, and may also include abdominal pain and diarrhea. Ampicillin and amoxicillin are commonly prescribed for kids. Parents should avoid giving antibiotics to their children, especially without prescription. Other antibiotic drugs which may provoke allergic reaction include tetracycline, penicillin, vancomycin, chloramphenicol, nitrofurantoin, ciprofloxacin and sulphonamides, etc.

How to treat allergic reaction to antibiotics?

The primary step you should take to manage an allergy to antibiotic is to stop using the antibiotic and seek medical help immediately. The treatment usually depends on the seriousness of the symptoms you experience. Simple rashes can be cured with antihistamines or corticosteroids with soothing emollient in order to reduce inflammation, redness and itching. To manage wheezing, coughing, and difficulty breathing doctors often prescribe inhalers. Injectable epinephrine is needed if anaphylactic shock happens.

Google AdWords

Leave a Reply

Your email address will not be published. Required fields are marked *